[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.0.26. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1971

Methotrexate-Induced Carcinoma?

Author Affiliations

Memphis

From the Division of Dermatology, University of Tennessee School of Medicine, and the US Veterans Hospital, Memphis.

Arch Dermatol. 1971;103(5):505-506. doi:10.1001/archderm.1971.04000170039009
Abstract

Posterior nasopharyngeal carcinoma associated with a high antibody titer to Epstein-Barr virus occurred in a 45-year-old man who had been receiving methotrexate therapy for psoriasis. Although this single case report does not establish methotrexate as a carcinogen in a class with arsenic, the action of immunosuppressive drugs in the body and the increased possibility that some cancers are virus-induced should alert others to be watchful for similar cases.

×